MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, TALL HEIGHT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, TALL HEIGHT; EXPANDER, SKIN, INFLATABLE
Model Number SCPX132TH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that female patient underwent an unspecified breast implantation with unspecified mentor tissue expanders and experienced deflation (side unknown) post-operatively.Information received indicates the patient underwent removal of the device, but the exact date of explantation is unknown.
 
Additional Manufacturer Narrative
On sep 23, 2022, additional information was received indicating the device lot number is 9698862, catalog number scpx132th.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On oct 5, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Additional information was received with the device indicating the date of explantation was (b)(6) 2022.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: during the visual evaluation of the tissue expander, the tear was not identified.As a result, leak testing was performed in accordance with mentor procedures, and a tear was identified at the 3 o¿clock position.When evaluated under a microscope the tear pattern did not reveal parallel striations consistent with markings made by a sharp instrument.As the authorization form for examination was not received the evaluation was limited to non-destructive testing.Based on the current information, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.Manufacturing investigation was performed, and the process controls and data records collected are within specification.For the suspect tear in the expander for the lot number reported, this complaint is not able to be confirmed as a manufacturing defect.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX4 PLUS, SMOOTH, TALL HEIGHT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key15381255
Report Number1645337-2022-10540
Device Sequence Number5796952
Product Code LCJ
UDI-Device Identifier10081317028441
UDI-Public10081317028441
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberSCPX132TH
Device Catalogue NumberSCPX132TH
Device Lot Number9698862
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer09/23/2022
10/05/2022
02/14/2023
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/04/2022
10/28/2022
02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale